Random Seizures Years Apart

WlB

New
Messages
2
Reaction score
0
Points
0
I have had four grand mal seizures - all as an adult - twelve years between the first and second, ten years between the second and third, and now only eleven months between the third and fourth. I took dilantin for only eighteen months only after the first and second seizure and did not seizure for the rest of the time but I was actually on dilantin when I had my last one...
 

no.guru

New
Messages
197
Reaction score
0
Points
0
If they follow the typical pattern, they would increase over time. Would have, anyway, since you're now on meds.

You may need to tweak a bit - finding the right med, dose, and balance of side effects that are the least bothersome for you. But it is best that you're on meds now.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,509
Reaction score
13
Points
148
Hi WlB, welcome to CWE!

As we age our metabolisms change, which can in turn affect the seizure threshold -- it can go up and down in resposne to a variety of internal and external stimuli.

If you can, write down everything that you can remember about the circumstances of the last two seizures, including the days leading up to them. You might be able to pinpoint triggers that are playing a role. The #1 trigger is fatigue, but other stressors can play a role -- low blood sugar, fluctuating hormones, food sensitivities/allergies, illness/infection, emotional stress, flashing lights, etc.

Best,
Nakamova
 
Messages
691
Reaction score
0
Points
0
If they follow the typical pattern, they would increase over time. Would have, anyway, since you're now on meds.

You may need to tweak a bit - finding the right med, dose, and balance of side effects that are the least bothersome for you. But it is best that you're on meds now.
I would agree with no guru. My first T/C seizure was over two years ago, with only a few partial seizures here and there, and then the partials got more and more frequent until I had another grand mal two years after the first. They put me on medication after the second one. I had partials for awhile, though they seem to be decreasing as I'm finding the right medications/doses. Based on my pattern, I suspect that without medication, I would probably be having more frequent T/C seizures, so definitely better you're on some type of medication.
 

Fritz2

New
Messages
10
Reaction score
0
Points
0
Hi

That is weird to go so long between seizures but I have read that the time between seizures can decrease as time goes on.

I take it you were diagnosed with epilepsy after your first as they put you on meds straight away? Did you have an abnormal eeg after the first one?

Do you know if you haev been having partial seizures in between the more obvious ones?

I guess as yours are fairly infrequent they should be easy to control so I wish the best for you.
 

m1987

New
Messages
52
Reaction score
0
Points
0
I'm pretty sure times don't really follow any sort of pattern. I agree with trying to figure out your triggers. If it makes any difference, here's my pattern:

TC1
TC2 - 6 months later
TC3 - 2 years later
TC4 - 1 week later
TC5 - 1 month later
TC6 - 2 months later

I can put a couple of days in a row of poor sleep before each of them. All have occurred within 10 minutes of waking up.

You'll feel a lot happier if you can figure a pattern because then you can try to tackle it.
 

WlB

New
Messages
2
Reaction score
0
Points
0
Thank you all so much for the encouragement and info. After my very first seizure, I was hospitalized and seizure activity was detected during testing. None has been detected since although testing has been conducted weeks if not months later. I did not know that the frequency of seizures would have most likely increased as I got older so that is useful info indeed. I had already decided to stay on meds for the rest of my life (I am 53 now) because I don't want to risk another seizure. That being said, the only way that I would know if the meds were't working was if I had another seizure - perhaps after ten years of taking dilantin. Very frustrating!
What are your thoughts about dilantin? Any other recommendations with regards to other meds? Also any info regarding depression and epilepsy? I'm really struggling right now!
 

Cint

Veteran
Supporter
Messages
5,509
Reaction score
0
Points
191
I agree with Nakamova..... as we age our metabolism changes, thus seizure frequency may change.

Have you had your Dilantin levels checked? That can change also along with metabolism? Depression does go along with epilepsy, so speak with you dr. about it. Some AED's are also used as anti-anxiety meds, also, so maybe a med change could help.
 
Top